Home Current Issue Previous Issues Published Ahead-of-Print Collections For Authors Journal Info
Skip Navigation LinksHome > June 2009 - Volume 337 - Issue 6 > Propylthiouracil-Induced Leucocytoclastic Vasculitis With Pu...
American Journal of the Medical Sciences:
doi: 10.1097/MAJ.0b013e31819241a2
Case Report

Propylthiouracil-Induced Leucocytoclastic Vasculitis With Pulmonary Hemorrhage Treated With Plasmapheresis

Irani, Farzan MD, MRCP; Elkambergy, Hussam MD; Naraharisetty, Kalpana MD; Jamal, Raheel MD

Collapse Box

Abstract

Propylthiouracil (PTU) can effectuate antineutrophil cytoplasmic antibodies (ANCA)-positive vasculitis. We report a case of severe, PTU-induced leucocytoclastic vasculitis with diffuse pulmonary hemorrhage within a month of initiating PTU. Emergent plasmapheresis was initiated with excellent clinical response. A clinical suspicion for this potential side effect coupled with early cessation of the drug is generally adequate. Clinical manifestations, posited pathogenetic mechanisms, and therapeutic strategies, including the role of plasmapheresis, are discussed.

© Copyright 2009 Southern Society for Clinical Investigation

Login

Article Tools

Share

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.